Thunderstorm Wind, Pulaski
- When
- July 12, 10:48 PM CST
- Where
- Pulaski County, 0.69 mi S of Richland Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.860, -92.400
A large tree was uprooted.
Storms developed over central Missouri and southeast Kansas ahead of an approaching cold front during the evening of the 12th and moved across southwest and south central Missouri through the early morning of the 13th. Sporadic wind gusts of 60 to 70 mph downed trees and power poles from Arcadia and Fort Scott in Kansas eastward to near Joplin, Billings, Marshfield, and Cabool.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Storms developed over central Missouri and southeast Kansas ahead of an approaching cold front during the evening of the 12th and moved across southwest and south central Missouri through the early morning of the 13th. Sporadic wind gusts of 60 to 70 mph downed trees and power poles from Arcadia and Fort Scott in Kansas eastward to near Joplin, Billings, Marshfield, and Cabool. Widespread rainfall accumulations over an inch occurred across the entire region, with a band of two to five inches extending along and north of a line from Pittsburg, Kansas to Bolivar to Salem. Flash flooding was reported in Pittsburg, Kansas where water rescues and stranded vehicles were reported. Flash flooding also occurred near Couch in Oregon County when Townfork Creek rose rapidly out of its banks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 12, 5:15 PM CST, 5 hours 33 minutes earlier.
Area Forecast Discussion
National Weather Service Springfield MO
615 PM CDT Wed Jul 12 2023
Key Messages:
1. Heat Advisory for the entire area this afternoon and for
locations along and south of a Columbus, KS to Ava, MO line for
Thursday afternoon. Heat indices of 100 to 109.
2. Enhanced risk for severe thunderstorms tonight. The main
potential hazards include damaging wind gusts to 75 mph, hail to
two-inches in diameter, and flash flooding.
3. Potential for additional thunderstorms from Thursday night
into Saturday morning.
.SHORT TERM...(This evening through Thursday)
Issued at 212 PM CDT Wed Jul 12 2023
Synoptic Scale Pattern and Current Conditions: Water vapor imagery
depicts a rather flat west-northwest flow aloft across the central
U.S. One distinct short wave trough is noted in the flow across
northern Minnesota. A subtle short wave trough is also noted across
northeast Colorado.
At the surface, a stationary frontal boundary extends from low
pressure in the Texas Panhandle northeast to around Topeka. The
front then continues in an east-northeast fashion to weak surface
low pressure in eastern Iowa. An east to west outflow boundary from
a morning MCS has now pushed south into southeastern Kansas and
central Missouri. The boundary is becoming increasingly diffuse as
it approaches the Stockton Lake to Fort Leonard Wood corridor.
Morning regional soundings showed strong convective inhibition
across the region with convective temperatures on the order of 100-
106 degrees. The 12Z KSGF sounding measured a convective temperature
of 102 degrees. This has resulted in the Missouri Ozarks and
southeast Kansas remaining convection-free this afternoon beneath
mostly sunny skies.
The big story this afternoon is the excessive heat that has set up
across the area. Temperatures at the 850 mb level have warmed into
the 20-24 Celsius range which is supportive of highs in the middle
90s to around the 100 degree mark. The dry air just above the
surface that was evident on the 12Z KSGF sounding has been able to
mix down to the surface, thus offering slightly lower dew point
temperatures over some areas. Nevertheless, afternoon heat
indices are running in the 98-108 degree range. The current Heat
Advisory will be left intact.
Potential for Severe Storms and Flash Flooding Tonight: Convective
initiation is expected from late this afternoon into early this
evening from central Kansas into northern Missouri. Initial
thunderstorm development will occur in response to weak frontal
convergence and that subtle short wave trough emerging from the
central Rockies.
MLCAPE values of 3000-4500 J/kg and 0-6 km bulk shear magnitudes
around 40 knots will initially favor supercells capable of very
large hail. Some of these supercells may make it into portions of
extreme southeastern Kansas and west-central Missouri later this
evening with an attendant threat of 2" diameter hail and locally
damaging winds.
As we get from mid to late evening, a low-level jet will begin to
strengthen and nose into southeast Kansas and northeast Oklahoma.
This may result in a continued threat for either surface-based or
slightly elevated supercells, especially west of Highway 65 and
north of Highway 60 (where deep layer shear will be stronger).
Supercellular characteristics would generally be within the first
hour or two of cell development. Large hail would again be the
primary threat with any supercells.
A greater concern for the overnight period will be the likelihood
for individual cells to merge and grow upscale into one, or
multiple bowing MCSs that track southeast or south across portions
of the Missouri Ozarks and southeast Kansas. Wind fields are
supportive of southeastward movement for any MCS activity that
develops across central Missouri. Activity that develops across
eastern Kansas may tend to drop more south-southeast or even due
south.
The 12Z CAMs do indeed support this notion with pretty much every
member either showing one or multiple bowing structures impacting
portions of the Missouri Ozarks and southeast Kansas. Damaging
straight line winds of 60-70 mph would be the primary hazard with
bowing structures that are able to develop. Isolated gusts up to
75 mph are possible with established bowing structures. These
magnitudes are also supported by the CAMs.
The SPC Enhanced and Slight Risks cover these expectations well,
including the hatched areas for both wind and hail.
The tornado threat for tonight looks very low (SPC 2% risk) given a
lack of low-level shear. We will have to watch the four state border
region (KS/MO/OK/AR) as that low-level jet attempts to nose in.
There may be some locally higher amounts of 0-1 km SRH with the last
few runs of the RAP depicting values in the 150-200 m2/s2 range. A
supercell in this area would stand that very low chance for a
tornado. As for the bowing segments, we are expecting those to be
largely outflow dominant which would tend to mitigate the tornado
threat.
Another potential hazard we will be closely monitoring overnight is
flash flooding. The atmosphere will become very moist across the
region starting this evening with short term ensembles giving us
high confidence that precipitable water values will increase into
the 1.8" to 2.1" range. Any training of thunderstorms and/or
back-building characteristics on the southwestern flanks of any
MCSs would result in torrential rainfall. The 12Z HREF localized
probability-matched mean product is showing small pockets of
rainfall amounts in the 3-5" range with member maximum amounts in
the 5-8" range over very localized regions.
Even with the drought worsening across the region, any basins that
see 3-5"+ amounts would experience flash flooding. We considered a
Flood Watch for portions of the area, but it is very hard to pin
down what particular basins would be at the greatest risk for flash
flooding. This will be a short term forecast challenge with a short-
fused watch an option.
Quieter Thursday with the Potential for Excessive Heat: Any
remaining thunderstorm complexes should exit southern Missouri
around or shortly after daybreak. The one potential "gotcha" would
be that low-level jet continuing to induce isentropic upglide and
resultant elevated convection later into Thursday morning. This low
confidence scenario would only occur if overnight MCS activity does
not sufficiently clear out instability.
The big question then becomes how quickly we can clear out and how
much we will heat up Thursday afternoon. NBM statistical data shows
some rather large ranges in potential high temperatures considering
that we are only 24-hours out. More in the way of cloud cover
would keep highs in the upper 80s to lower 90s. Less in the way of
cloud cover would support highs returning to the middle to upper
90s.
We have gone with NBM deterministic numbers for now which have
highs ranging from the lower 90s across central Missouri to the
upper 90s along the I-49 corridor near and south of Joplin. With
dew points expected to mostly be in the upper 60s and lower 70s,
afternoon heat indices would range from the upper 90s across
central Missouri to the 103-109 degree range over our far
southwest. We have issued another Heat Advisory for locations
generally along and south of a Columbus, Kansas to Ava, Missouri
line where our confidence is highest in 105+ heat indices.
One final note regarding Thursday will be the potential for isolated
late afternoon convection across extreme southeastern Kansas and
southwestern Missouri. Weak short wave energy is forecast by short
term models to track across the central Plains from mid to late
afternoon with the atmosphere becoming highly unstable (MLCAPE
values of 3000-4000 J/kg). Convective temperatures will once again
be around 100 degrees, thus it will take some sort of lift
(perhaps that short wave) to result in deep convection. We have
kept PoPs in the 10-20% range to account for this potential.
If storms can manage to develop late Thursday afternoon, there will
be an attendant marginal severe risk given the high instability and
0-6 km bulk shear magnitudes running around 30 knots. Hail to the
size of quarters and locally damaging wind gusts would be the
primary potential severe weather hazards.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 212 PM CDT Wed Jul 12 2023
Thursday Night into Friday Morning: The risk for widely scattered
thunderstorms will persist into Thursday evening across extreme
southeastern Kansas and southwestern Missouri, however that risk
will tend to diminish by 03Z with the loss of daytime heating.
Meanwhile, another complex (or two) of thunderstorms is expected to
develop across the central High Plains. As we have seen in this
pattern, there is a considerable amount of variability in the
models regarding where these MCSs will track. Several ensemble
members do indeed track activity through the Missouri Ozarks
either late Thursday night and/or Friday morning. NBM
deterministic data suggests 50-70% PoPs for this time period.
Interestingly, the outer hours of the CAMs paint a much quieter
picture, at least through 12Z Friday. Adjustments to PoPs are
highly likely for this time period.
Friday Afternoon into Saturday: Shorter term ensembles depict a
slightly more amplified short wave trough diving southeast across
the northern and central Plains with the upper level flow becoming
more diffluent in nature over the Missouri Ozarks. This bodes
well for additional thunderstorm potential Friday afternoon and
evening as well as the potential for another MCS from Friday night
into Saturday morning.
There will be an attendant risk for a few strong to severe storms
from Friday afternoon into Friday night. SPC has placed almost the
entire area in a Marginal Risk for Friday and Friday night. A
Slight Risk does clip our southeastern Kansas counties. The
eventual severe risk will be highly dependent on how much we can
destabilize Friday afternoon and then how much elevated
instability can develop Friday night ahead of any potential MCSs.
Locally heavy rainfall and flash flooding potential will also have
to be monitored for Friday/Friday night as the atmosphere remains
very moist. Ensemble data continues to suggest that PWATs of 1.7" to
2.0" are likely. WPC has placed nearly the entire area under a
Slight Risk for excessive rainfall.
Sunday: WPC cluster scenarios indicate that the upper level pattern
will temporarily become more amplified as strong upper level energy
dives into the northern Great Lakes. The upper level flow will veer
to more northwesterly across the central U.S. That should result in
a frontal boundary settling south towards the I-40 corridor. This
should then push most (if not all) potential convection south of
the Missouri Ozarks.
We are not looking for too much relief from the heat this weekend
despite the front eventually getting south of the area. A few
locations across the Missouri Ozarks may remain below the 90
degree mark on Saturday if clouds and precipitation hang around
long enough. Otherwise, NBM statistical data indicates that highs
Sunday afternoon should return to the lower 90s over all areas.
Monday through Wednesday: Cluster scenarios all indicate that the
upper level flow will transition right back to west-northwesterly
as that trough over the Great Lakes lifts out of that region.
This will put us right back into a pattern that favors nocturnal
MCS potential. That front will also lift back north through the
area and will likely support a return to excessive heat.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 608 PM CDT Wed Jul 12 2023
For the 00z TAFS, still expecting a thunderstorm complex to
develop later this evening and push through the forecast area and
affecting the 3 forecast TAF sites. While there is some
differences with the CAMS on timing, there is a chance for some
development prior to 06z, but the most likely scenario is for the
majority of convection at SGF/BBG/JLN to be after 06z. Prior to
then, we are expecting VFR conditions. Within the strong to
possibly severe convection, MVFR and IFR conditions are expected
along with variable wind directions and gusty winds. We are going
with 20 to 30 kts in the TAFS, but if storms become severe, then
some 50 to 60 kts will be possible. Storms may backbuild
overnight and linger to around 12-13z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for MOZ055>058-066>071-
077>083-088>098-101>106.
Heat Advisory from 1 PM to 7 PM CDT Thursday for MOZ088-093>096-
101>105.
KS...Heat Advisory until 7 PM CDT this evening for KSZ073-097-101.
Heat Advisory from 1 PM to 7 PM CDT Thursday for KSZ101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...LindenbergHazardous Weather Outlook National Weather Service Springfield MO 904 PM CDT Wed Jul 12 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 904 PM CDT Wed Jul 12 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Elevated thunderstorm wind damage risk. Elevated lightning risk. Significant excessive heat risk. Elevated excessive rainfall risk DISCUSSION... Heat index values will continue to drop through the remainder of the evening. Scattered strong to severe thunderstorms will continue to develop and eventually move across the area late this evening and overnight. Hail up to two inches in diameter and damaging wind gusts in excess of 60 mph will be possible with the strongest storms. A severe thunderstorm watch is in effect for the entire area through 3 AM. These storms will also produce torrential rainfall which may lead to a flash flooding risk should training of storms occur. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values from around 100 to near 109 degrees will occur again on Thursday, especially across southeastern Kansas and southwestern Missouri. Additional rounds of thunderstorms are then possible from late Thursday afternoon into Saturday morning. Localized heavy rainfall and flash flooding will be the main risks, but a few strong to severe storms will be possible at times. Additional thunderstorms will then be possible by the middle of next week along with the potential return of excessive heat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight over the entire area. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
Special Weather Statement
National Weather Service Springfield MO
948 PM CDT Wed Jul 12 2023
MOZ055-056-069-130330-
Camden MO-Benton MO-Morgan MO-
948 PM CDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of Benton, northwestern
Camden and southwestern Morgan Counties through 1030 PM CDT...
At 948 PM CDT, Doppler radar was tracking a strong thunderstorm over
Warsaw, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Truman State Park, Truman Lake, Warsaw, Lincoln, Stover, Climax
Springs, Palo Pinto, Lakeview Heights, Zora, Fristoe, Knobby, Racket,
Edmonson, Edwards, Hastain and Whitakerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Missouri.
&&
LAT...LON 3846 9297 3801 9299 3804 9307 3806 9307
3806 9313 3821 9352 3838 9351
TIME...MOT...LOC 0248Z 290DEG 17KT 3826 9334
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchSpecial Weather Statement
National Weather Service Springfield MO
955 PM CDT Wed Jul 12 2023
MOZ056-130330-
Morgan MO-
955 PM CDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of Morgan County
through 1030 PM CDT...
At 954 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Smithton, or 13 miles west of Tipton, moving
southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake of The Ozarks, Versailles, Stover, Barnett, Syracuse, Rocky
Mount and Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Missouri.
&&
LAT...LON 3868 9284 3860 9284 3843 9263 3839 9263
3835 9265 3835 9269 3828 9269 3824 9271
3849 9307 3869 9306
TIME...MOT...LOC 0254Z 307DEG 38KT 3860 9302
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchSpecial Weather Statement
National Weather Service Springfield MO
1003 PM CDT Wed Jul 12 2023
KSZ073-130400-
Bourbon KS-
1003 PM CDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of Bourbon County
through 1100 PM CDT...
At 1003 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blue Mound, or 12 miles southwest of Mound City, moving southeast at
30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marmaton, Bronson, Uniontown, Fulton, Redfield, Mapleton, Hiattville,
Hammond, Devon, Harding and Xenia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Kansas...and west central Missouri.
&&
LAT...LON 3803 9508 3804 9461 3794 9462 3770 9489
3789 9508
TIME...MOT...LOC 0303Z 306DEG 27KT 3803 9504
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchSpecial Weather Statement
National Weather Service Springfield MO
1059 PM CDT Wed Jul 12 2023
MOZ069-080-081-130430-
Dallas MO-Camden MO-Laclede MO-
1059 PM CDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of central Dallas,
western Laclede and southern Camden Counties through 1130 PM CDT...
At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Macks Creek, or 14 miles northeast of Buffalo, moving
east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Bennett Spring State Park, Ha Ha Tonka State Park, Conway,
Phillipsburg, Stoutland, Bennett Springs, Louisburg, Twin Bridges,
Windyville, Eldridge, Leadmine, Tunas, Pumpkin Center, Sleeper,
Decaturville, Plad and Long Lane.
This includes Interstate 44 between mile markers 111 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and southwestern Missouri.
&&
LAT...LON 3775 9319 3798 9288 3786 9245 3755 9256
3749 9290
TIME...MOT...LOC 0359Z 291DEG 36KT 3783 9297
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
HatchSpecial Weather Statement
National Weather Service Springfield MO
1117 PM CDT Wed Jul 12 2023
MOZ055-067-068-130445-
Benton MO-Hickory MO-St. Clair MO-
1117 PM CDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of Hickory, southern
Benton and northeastern St. Clair Counties through 1145 PM CDT...
At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lowry City, or 16 miles south of Clinton, moving southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pomme de Terre Lake, Truman State Park, Pomme De Terre State Park,
Truman Lake, Warsaw, Pittsburg, Osceola, Lowry City, Hermitage,
Weaubleau, Wheatland, Preston, Cross Timbers, Vista, Gerster, Quincy,
Fristoe, Knobby, Racket and Nemo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central, southwestern and west central Missouri.
&&
LAT...LON 3817 9307 3790 9307 3791 9318 3785 9319
3781 9340 3804 9382 3820 9394 3821 9389
3820 9356 3822 9356 3821 9353 3832 9351
TIME...MOT...LOC 0417Z 294DEG 42KT 3815 9366
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HatchSpecial Weather Statement
National Weather Service Springfield MO
1141 PM CDT Wed Jul 12 2023
KSZ073-097-130515-
Crawford KS-Bourbon KS-
1141 PM CDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of southwestern Bourbon
and Crawford Counties through 1215 AM CDT...
At 1141 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Hepler, or 14 miles northeast of Erie, moving
southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Frontenac, Girard, Arma, Franklin, Walnut, Hepler, Beulah, Croweburg,
Greenbush, Ringo, Hiattville, Petersburg, Farlington, Brazilton,
Polk, Porterville and Englevale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Kansas...and southwestern Missouri.
&&
LAT...LON 3783 9508 3783 9497 3753 9461 3736 9497
3755 9509
TIME...MOT...LOC 0441Z 309DEG 33KT 3773 9508
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
PerezThe Springfield radar (KSGF), 112 km away, was scanning. The volume nearest the first event began at 04:50 UTC.
12 thunderstorm wind, 2 flash flood, 1 lightning, 1 hail. Local standard time, as filed.
A large tree was uprooted.
A few large limbs were reported down.
Several trees were uprooted, snapped or damages and many large limbs were reported down.
The ASOS at the Joplin Airport recorded a wind gust of 64 mph.
Winds were estimated at 60 mph.
Multiple large trees were uprooted or snapped. Shingle and siding damage occurred to several out building an at least one home.
A large tree was snapped off near the top.
Winds were estimated at 60 mph.
Several power poles were pushed over onto the road blocking traffic. Power outages occurred in town as a result of the downed poles and power lines.
Several trees and a few power lines were reported down causing power outages.
Multiple medium to large trees were uprooted or snapped with numerous large limbs down across town from Geneva Street to Zell Road. Several small outbuildings suffered minor damage and a barn had minor roof damage.
A large tree was reported down across Highway 17 blocking traffic.
The Mountain Grove fire department responded to at least 3 lightning-related fires. One was at a residence while the others were tree related.
Hail up to ping pong balls in size was reported in a rural location. Minor roof and vehicle damage was reported.
Highway E at Louse Creek was flooded and impassable.
County Road 235 at Townfork Creek was flooded and impassable with water from 2 to 3 feet deep. Townfork Creek was reported out of its banks in multiple locations.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2023Every state in 2023This day in weather historyWarnings in Missouri, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1121908, 1121905, 1121910, 1121913, 1121900, 1121896, 1121889, 1121899, 1121902, 1121886, 1121894, 1121887, 1121904, 1121885, 1121878, 1121881.